Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2001, 12:12 PM CST for Escambia County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 12:12 PM CST (18:12 UTC)
- Expired
- Mar 12, 2001, 1:00 PM CST
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Escambia County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 12:20 PM CST | Thunderstorm Wind 60 E | Walnut Hill, FL | Several trees and power lines were blown down by high thunderstorm winds just north of Walnut Hill. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 11:30 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS54 KMOB 121813
SVRMOB
FLC033-121900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1212 PM CST MON MAR 12 2001
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESCAMBIA COUNTY IN NORTHWEST FLORIDA
* UNTIL 100 PM CST
* AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF FLOMATON TO 16
MILES SOUTHWEST OF WALNUT HILL...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRATT...WALNUT HILL BY 1215 PM CST
FLOMATON...OAK GROVE BY 1220 PM CST
CENTURY BY 1225 PM CST
MCDAVID BY 1230 PM CST
STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.
LAT...LON 3099 8754 3088 8760 3060 8730 3087 8734
3100 8725What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:50 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 12, 9:50 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 950 AM CST MON MAR 12 2001 NEW TORNADO WATCH #60 COVERS ALL OF SE MS AND SW AL. BECOMING INCREASINGLY CONCERNED ABOUT FAIRLY HIGH HELICITY VALUES IN REGION OF DEEPLY VEERED BNDRY LAYER WINDS OVER THIS REGION OVER NEXT 3 TO 6 HRS. UPDATED ZONES ALREADY SENT. COASTAL MARINE RUNNING A BIT LATE DUE TO GETTING THE NEW WATCH BOX OUT. MARINE PACKAGE OUT ASAP. /05 .MOB... AL...SMALL CRAFT ADVISORY GMZ650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:01 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 29 min |
| Mar 12, 3:31 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 29 min |
| Mar 12, 12:30 PM CST | Severe Thunderstorm Warning | MOB | Santa Rosa | 45 min |
| Mar 12, 1:02 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Mar 12, 1:11 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 49 min |
| Mar 12, 1:17 PM CST | Severe Thunderstorm Warning | MOB | Santa Rosa | 43 min |
| Mar 12, 2:06 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.